New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Judith
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 5/18/2009 10:02 AM (GMT -7)   
Hi all, haven't posted in awhile but read the forum everyday!  My hubby has been doing pretty well lately although he does slip in and out of encephalopathy and I have to adjust the lactulose when that happens, yesterday he told me something really weird and I havent read anything about this on the forum, he said he has been having strange dreams and wakes up punching himself, I find this very troubling and worry that he may have had a small stroke or seizure.  Has anyone had any experience with something like this? 
 
 
Judith

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/18/2009 12:42 PM (GMT -7)   

Has hubby been taking anything for sleep?  I ask this because (at the suggestion of my primary care) I started taking OTC melatonin (3 mg) for sleep.  It worked great, but after about a month or so, I started having nightmares every night.  So I've cut the dosage in half and they have disappeared.  I still have some strange dreams occasionally, but not what I would call nightmares.

Is he taking any antianxiety meds?  Anything of this nature tends to build up in the system (so do antidepressants) and may need to be adjusted down.

Glad to hear he's doing well otherwise!!  :-)


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


Judith
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 5/18/2009 2:31 PM (GMT -7)   
No nothing for sleep or anti anxiety, the only new med is "Tramadol" for pain in his back.  I increased his lactulose because he was talking to himself again and being very forgetful smurf . Been there seen that and don't want to go back!
 
 
 
Judith

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/18/2009 3:06 PM (GMT -7)   
Judith, I think I would suspect the tramadol (Ultram.)  I'm looking at the Mosby's Medical Drug Reference and it indicates as a possible side effect "sleep disorders."  He may need to switch to something else.

hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


Judith
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 5/18/2009 3:52 PM (GMT -7)   
Thank you Hep 93, you wouldnt think a hepatologist would prescribe something like that to a liver patient GEEZ!  If he continues to act strangely I am going to contact them.
 
 
 
Judith

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/18/2009 5:33 PM (GMT -7)   

Judith, every drug has POSSIBLE side effects.  It's not just because he's a liver patient.  Each person has their own body chemistry which reacts differently from another person's.  I've taken Ultram and had NO side effects, but it didn't do a thing for my pain, either.  I may as well have taken a sugar pill.  Conversely, certain drugs I take regularly could flatten another patient while not having that effect on me at all.

I'd mention it to the doctor and see if he can possibly switch him to something else.  Then, if the dreams go away, you'll know for sure it was the Ultram.


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


shadowsghost
Regular Member


Date Joined Apr 2008
Total Posts : 489
   Posted 5/19/2009 7:55 PM (GMT -7)   
Judith, I would be willing to bet the tramadol is the culprit. They were trying different things for Doug at one point and tramadol helped but did cause restless sleeping and nightmares. the drug brfore Tramadol which I cant think of right now was worse so we took the lesser of the evils. Talk to Dr asap
Sue
When I started counting my blessings my whole world turned around.


Judith
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 5/20/2009 8:36 AM (GMT -7)   

Thank you for the info, I will be talking to his doctor turn if this continues!

 

 

 

Judith

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:06 PM (GMT -7)
There are a total of 2,735,099 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
401 Guest(s), 12 Registered Member(s) are currently online.  Details
Tnmproject, JJ2511, Fl Drifter, JNF, getting by, LG13, DennisinNY, Gabzz, platinumpixie, bdavis, straydog, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer